Hail, Kent
- When
- June 4, 5:40 PM EST
- Where
- Kent County, Rock Hall
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.130, -76.230
A severe thunderstorm that crossed Chesapeake Bay dropped penny size hail in Rock Hall. The Thunderstorm also produced a measured wind gust to 52 mph at Tolchester Beach.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm that crossed Chesapeake Bay dropped penny size hail in Rock Hall. The Thunderstorm also produced a measured wind gust to 52 mph at Tolchester Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 4, 4:52 PM EST, 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT MON JUN 4 2007
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BARRY WILL CONTINUE TO RACE OFF
TOWARDS THE NORTHEAST THIS EVENING. A COLD FRONT WILL PASS THROUGH
THE REGION ON TUESDAY BRINGING IN SOME COOLER AIR AND THE CHANCE FOR
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDS INTO THE REGION FOR
WEDNESDAY AND PERSISTS THROUGH THE REST OF THE WEEK BRINGING A
SOUTHWEST FLOW AND MUCH WARMER TEMPERATURES TO THE REGION. ANOTHER
COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE FORECAST HAS BEEN UPDATED TO INCLUDE A CHANCE OF TSTMS OVER
PARTS OF DELMARVA...SOUTHEAST PA AND SOUTHWEST NJ. AN AREA OF TSTMS
HAS BEEN MOVING STEADILY EAST ACROSS NORTHERN VA INTO MD...AND THE
LEVEL OF LIGHTNING ACTIVITY SEEMS TO BE INCREASING. THE LATEST
SURFACE ANALYSIS INDICATES THERE COULD BE ENOUGH INSTABILITY FOR
THE TSTMS TO PERSIST AT LEAST ANOTHER COUPLE OF HOURS AS THEY MOVE
EAST ACROSS THE UPPER CHESAPEAKE BAY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A COLD FRONT WILL MOVE THROUGH ON TUESDAY USHERING IN SOME MUCH
COOLER AIR THAN USUAL FOR THIS TIME OF YEAR. AREAS IN NW NJ, THE
POCONOS AND THE LEHIGH VALLEY MAY SEE SOME LOW TEMPS IN THE 40S
OVERNIGHT ON TUESDAY INTO WEDNESDAY. THE CHC FOR RAINSHOWERS AND TS EXISTS
MAINLY ALONG AND JUST IN FRONT OF THE PASSING COLD FRONT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY HELPING TO RAISE THE
TEMPS ONCE AGAIN AND BY FRIDAY WE COULD POSSIBLY BE SEEING SOME 90S
ACROSS THE REGION. THE MODELS HAVE FLIP-FLOPPED OVER THE PAST FEW
DAYS BUT THE GFS HAS NOW HAD MORE THAN ONE RUN GIVING US THESE
WARM TEMPS. THESE WARM TEMPS COUPLED WITH HIGH DEWPOINTS AND
RELATIVELY CLEAR SKIES COULD AID IN SOME CONVECTIVE THUNDERSTORMS
ON FRIDAY AND FRIDAY EVENING. THE RIDGE BEGINS TO BREAK DOWN ON
LATE THURSDAY OR EARLY FRIDAY WHILE A CLOSED OFF SURFACE LOW FORMS
OFF THE COAST. A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION
ON FRIDAY NIGHT OR EARLY SATURDAY. HIGH PRESSURE THEN TRIES TO
BUILD INTO THE REGION FROM THE SOUTH FOR MONDAY.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
WINDS HAVE BACKED TO WESTERLY BEHIND THE DEPARTING COASTAL STORM AS
IT MOVES INTO NEW ENGLAND. THIS IS BRINGING IN SOME DRIER AIR FROM
WEST TO EAST. THE SOMEWHAT DRIER AIR COUPLED WITH ENOUGH MIXING IS
ALLOWING THE EROSION OF SOME OF THE LOW-LEVEL CLOUDS. THE
IMPROVEMENT TO CEILINGS ARE EXPECTED TO GRADUALLY MOVE FURTHER TO
EAST INTO THIS EVENING. VISIBLE SATELLITE IMAGERY SHOWS THE BACK
EDGE OF THE LOW CLOUDS LIFTING NORTHEASTWARD AND BUFKIT SOUNDINGS
CONFIRM THIS, THEREFORE THIS TREND /TO VFR/ HAS BEEN INDICATED AT
ALL TERMINALS. REGARDING ANY SHOWER OR THUNDERSTORM CHC, ISOLATED
CONVECTION THROUGH EARLY THIS EVENING IS POSSIBLE, HOWEVER DID NOT
INCLUDE MENTION IN THE TAFS ATTM. SOME ISOLATED CELLS DEVELOPING
WEST OF WASHINGTON DC AT 20Z SO WILL MONITOR AS BUILDING INSTABILITY
MOVES EAST FOR AWHILE THIS EVENING. SOME CLOUDS SHOULD REMAIN
TONIGHT DUE TO LINGERING LOW-LEVEL MOISTURE AND A SHORT WAVE
TRACKING TO OUR NORTHWEST LATE. WE BASICALLY SCATTERED THE CLOUDS
OUT TONIGHT, AND CONTINUED THAT TREND ON TUESDAY. WINDS AT SOME
TERMINALS SHOULD GO LIGHT AND VARIABLE OVERNIGHT AND WITH LINGERING
LOW-LEVEL MOISTURE, A HINT OF FOG WAS INDICATED AT SOME TERMINALS.
ISOLATED DENSE FOG IS POSSIBLE GIVEN THE RECENT RAINFALL AND SURFACE
DEW POINTS RUNNING GENERALLY IN THE 60S. LOW CONFIDENCE ON THE FOG,
THEREFORE ONLY INDICATED LIGHT FOG AT A FEW SITES.
A COLD FRONT WILL MOVE THROUGH THE AREA FROM WEST TO EAST TUESDAY
AFTERNOON AND EVENING. VFR ANTICIPATED FOR TUESDAY HOWEVER SOME
SHOWERS OR A THUNDERSTORM MAY ACCOMPANY THE FRONT, BUT THAT WILL
PROBABLY OCCUR AFTER 18Z. BEYOND 18Z TUESDAY, THE COLD FRONT WILL
SWEEP THROUGH WITH PERHAPS SOME CONVECTION AND LOCALLY BRIEF
RESTRICTIONS. HIGH PRESSURE THEN BUILDS IN FOR WEDNESDAY AND LINGERS
THROUGH THURSDAY. A WARM FRONT SHOULD LIFT THROUGH ON FRIDAY WITH A
COLD FRONT FORECAST TO ARRIVE ON SATURDAY.
&&
.MARINE...
THE WINDS OVER THE WATERS HAVE GONE WESTERLY AS THE COASTAL STORM
LIFTS INTO SOUTHERN NEW ENGLAND. SEAS AT THE OFFSHORE BUOYS STILL
RUNNING 6 TO 7 FEET BUT A SLOW SUBSIDING TREND IS NOTED AS WINDS
HAVE SHIFTED TO OFFSHORE. WE WILL MAINTAIN THE SMALL CRAFT ADVISORY
UP FOR THE OCEAN ZONES PRIMARILY FOR SEAS AS WINDS ARE EXPECTED TO
REMAIN BELOW CRITERIA. SEAS ARE EXPECTED TO SUBSIDE DURING TUESDAY
FROM NORTH TO SOUTH, THEREFORE WILL END THE SMALL CRAFT ADVISORY
ACROSS THE SOUTHERN WATERS AT 12Z TUESDAY AND THEN FARTHER NORTH AT
18Z TUESDAY. A COLD FRONT WILL CROSS THE WATERS EARLY TUESDAY
EVENING, HOWEVER FORECAST SOUNDINGS VIA BUFKIT REVEAL A WELL DEFINED
LOW-LEVEL INVERSION. THIS WILL KEEP SYNOPTIC WINDS BELOW 25 KNOTS
AHEAD OF THE FRONT, HOWEVER THE INVERSION IS ERODED WEDNESDAY. WINDS
COULD GUST TO AROUND 20 KNOTS ON WEDNESDAY HOWEVER ATTM WE ARE NOT
THINKING THE SOMEWHAT STRONGER ELEVATED WINDS WILL MIX ALL THE WAY
DOWN TO THE SURFACE.
SURF REMAINS ON THE ROUGH SIDE, HOWEVER A SUBSIDING TREND WILL
OCCUR TONIGHT AS WINDS ARE NOW OFFSHORE AND THE COASTAL STORM MOVES
FURTHER AWAY FROM OUR AREA.
&&
.TIDES/COASTAL FLOODING...
A CHECK OF THE TIDE GAGES ALONG THE COAST INDICATE THAT MOST
DEPARTURES HAVE BEEN RUNNING BETWEEN ABOUT 1.0 TO 1.5 FEET ABOVE.
EVEN THOUGH REMAINING RUNOFF WILL OCCUR FOR A LITTLE WHILE LONGER,
THE DEPARTURES SHOULD BE ON THEIR WAY DOWN AS THE FLOW HAS TURNED
OFFSHORE. THE LATEST THINKING IS THAT MINOR TIDAL FLOODING IS NOT
EXPECTED WITH THE HIGH TIDE LATER TONIGHT, THEREFORE NOT HEADLINES
WILL BE ISSUED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR ANZ450>452.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ453>455.
&&
SYNOPSIS...VM
NEAR TERM...AMC/VM
SHORT TERM...VM
LONG TERM...VM
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 528 PM EDT MON JUN 4 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-052130- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 528 PM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-052130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 528 PM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>452-052130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 528 PM EDT MON JUN 4 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ453>455-052130- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 528 PM EDT MON JUN 4 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 528 PM EDT MON JUN 4 2007 MDZ008-012-015-042330- CECIL-KENT-QUEEN ANNES- 528 PM EDT MON JUN 4 2007 ...A CLUSTER OF THUNDERSTORMS WILL AFFECT CECIL...KENT AND QUEEN ANNES COUNTIES EARLY THIS EVENING... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR LAKE SHORE IN ANNE ARUNDEL COUNTY. THIS WAS THE LEAD THUNDERSTORM OF A LARGER CLUSTER OF THUNDERSTORMS THAT WAS CENTERED IN HOWARD COUNTY MARYLAND WEST OF CHESAPEAKE BAY. THE THUNDERSTORMS ARE MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR ROCK HALL AROUND 600 PM...CHESTERTOWN...KINGSTOWN AROUND 645 PM...BETTERTON AROUND 700 PM...GALENA...MILLINGTON AROUND 715 PM AND CECILTON AROUND 730 PM. VERY HEAVY RAIN WILL FALL FROM THIS CLUSTER AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DOPPLER RADAR STORM ESTIMATES ARE AVERAGING AN INCH AND A HALF OF RAIN PER HOUR. WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THE STORMS. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT DRIVE THROUGH FLOODED ROADWAYS TFG
The Dover AFB radar (KDOX), 76 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24613.